Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 59, NWS Northern Indiana

July 1, 20124 counties in Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jul 1, 2012, 5:21 PM EDT for 4 counties in Ohio. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 5:21 PM EDT (21:21 UTC)
Expired
Jul 1, 2012, 6:15 PM EDT
In force
54 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:31 PM EDTTSTM WND DMGArchbold, OHROOF TORN OFF NEWER BARN.
Jul 1, 5:33 PM EDTTSTM WND DMGArchbold, OHREPORT OF A BUILDING ROOF BLOWN OFF ONTO ROADWAY NEAR STATE ROUTE 66 AND STATE ROUTE 2 IN ARCHBOLD. TIME ESTIMATED FROM RADAR.
Jul 1, 5:40 PM EDTTSTM WND DMGWauseon, OHTREES DOWN ACROSS ELM STREET.
Jul 1, 5:43 PM EDTTSTM WND DMG1 E Wauseon, OHHEALTHY 5 INCH DIAMETER LIMB DOWN ACROSS COUNTY ROAD 13
Jul 1, 5:47 PM EDTTSTM WND DMG2 Ese Texas, OHPOWER LINES DOWN CLOSING A 3MILE STRETCH OF STATE ROAD 65 FROM THE WOOD COUNTY LINE TO INTERSECTION WITH STATE ROAD 110. NUMEROUS TREES ALSO DOWN IN THIS AREA.
Jul 1, 5:47 PM EDTTSTM WND DMG4 N Liberty Center, OH8 INCH TREE LIMB ACROSS ROAD AT CO RD B AND 8

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:16 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS53 KIWX 012121
SVRIWX
OHC039-051-069-171-012215-
/O.NEW.KIWX.SV.W.0059.120701T2121Z-120701T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FULTON COUNTY IN NORTHWEST OHIO...
  SOUTHEASTERN WILLIAMS COUNTY IN NORTHWEST OHIO...
  NORTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
  HENRY COUNTY IN NORTHWEST OHIO...

* UNTIL 615 PM EDT

* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  6 MILES SOUTHWEST OF WEST UNITY...OR 5 MILES SOUTHEAST OF
  MONTPELIER...AND MOVING EAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  STRYKER...
  ARCHBOLD...
  WAUSEON...
  NAPOLEON...
  LIBERTY CENTER...
  MCCLURE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
EVANSPORT...ELMIRA...BURLINGTON...RIDGEVILLE CORNERS...PETTISVILLE...
OKOLONA...GERALD...FLORIDA...ELERY...MALINTA...COLTON AND GRELTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4119 8388 4141 8448 4162 8443 4150 8386
      4120 8387
TIME...MOT...LOC 2121Z 292DEG 36KT 4153 8451
WIND...HAIL 60MPH 1.00IN

$$

MCS
2 follow-up statements
123 
WWUS53 KIWX 012149
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
549 PM EDT SUN JUL 1 2012

OHC039-171-012159-
/O.CAN.KIWX.SV.W.0059.000000T0000Z-120701T2215Z/
DEFIANCE OH-WILLIAMS OH-
549 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMS AND
NORTHEASTERN DEFIANCE COUNTIES IS CANCELLED...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
SEVERE STORM HAS A HISTORY OF PRODUCING STRONG TO VIOLENT TORNADOES.
IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4119 8388 4134 8422 4158 8422 4150 8386
      4120 8387
TIME...MOT...LOC 2149Z 292DEG 36KT 4142 8416

$$

OHC051-069-012215-
/O.CON.KIWX.SV.W.0059.000000T0000Z-120701T2215Z/
HENRY OH-FULTON OH-
549 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN FULTON AND HENRY COUNTIES...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 4 MILES NORTHWEST OF NAPOLEON...AND MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  NAPOLEON...LIBERTY CENTER...MCCLURE...DESHLER...ELERY...MALINTA...
  COLTON...GRELTON AND TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4119 8388 4134 8422 4158 8422 4150 8386
      4120 8387
TIME...MOT...LOC 2149Z 292DEG 36KT 4142 8416
WIND...HAIL 60MPH 1.00IN

$$

MCS
916 
WWUS53 KIWX 012202
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT SUN JUL 1 2012

OHC051-069-012215-
/O.CON.KIWX.SV.W.0059.000000T0000Z-120701T2215Z/
HENRY OH-FULTON OH-
602 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN FULTON AND NORTHEASTERN HENRY COUNTIES...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 5 MILES SOUTH OF LIBERTY CENTER...OR ABOUT 5 MILES EAST OF
NAPOLEON...AND MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MCCLURE...GRELTON AND TEXAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4129 8388 4134 8405 4149 8404 4151 8392
      4150 8386
TIME...MOT...LOC 2202Z 292DEG 36KT 4137 8400
WIND...HAIL 60MPH 1.00IN

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:47 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 1, 4:47 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 PM EDT SUN JUL 1 2012

.SHORT TERM...
TONIGHT THROUGH MONDAY NIGHT. PRIME FOCUS CONTS ON ONGOING SVR
CONVECTION AND UPDATES WITH CANCLG WW443 IN OVERTURNED/STABILIZED
WAKE. PRIME DCAPE/MLCAPE RESERVOIR AND STORM MOTION FAVORING
PERSISTENCE WRT COLD POOL MAINTENANCE ACRS SERN CWA. STORMS THAT
FIRED ACRS NWRN CWA/SWRN LWR MI IN REGN OF LESSER CAPE...THOUGH
OFFSET WITH BETTER SHEAR ENVIRONMENT ALONG PERIPHERY OF MORE RAPID
40-50 KT MID- TROPOSPHERIC FLOW ACRS WCNTL LWR MI INTO LK ERIE.
NAM HINTS AT POTNL WAVE LATE TONIGHT RIDING PERIPHERY OF MIDLVL
RIDGE WITH STRENGTHENING/VEERED LLJ TOWARD DAYBREAK.
HOWEVER...PRIME FOCUS APPEARS TO REMAIN WEST OF CWA WITH ASSOCD
GRTR OVERNIGHT MUCAPE RESERVOIR...AND WL KEEP ERLY AM HOURS
DRY...THOUGH CONFIDENCE LOW. PRIMARY FOCUS ON SRN GRTLKS REGN
APPEARS TO BE ON DIURNAL DRIVEN AFTN/ERLY EVE CONVECTION FOR
DY2/3 AS THETA-E RESERVOIR BEGINS TO ORIENT GRDLY MORE SW-NE PER
GRDLY BACKING 0-1KM FLOW...WITH MESOBNDRY/LAKE BREEZE FNT/UPSTREAM
MESOVORT EJECTIONS CONTG TO ALL PLAY PSBL ROLES IN INITIATION
COINCIDENT WITH MAXIMIZED DIURNAL DESTAB.

&&

.LONG TERM... / TUESDAY THROUGH SUNDAY /

...HOT AND MAINLY DRY WX EXPECTED...

AN UPPER RIDGE WILL CONTINUE TO BUILD NEWD INTO THE MIDWEST/GREAT
LAKES NEXT WEEK IN RESPONSE TO RENEWED TROUGHING ALONG THE EAST/WEST
COASTS. ON TUESDAY AND WEDNESDAY THE LOCAL AREA WILL STILL HAVE LOW
CHANCES FOR SHOWERS/STORMS ON THE NERN FRINGE OF THIS UPPER RIDGE
WITHIN NORTHWESTERLY FLOW ALOFT...WITH THE INSTABILITY AXIS / LOW
LVL THETA-E RIDGE STILL "IN THE VICINITY" DURING THIS TIME. THIS
WEAK DIFFUSE LOW LVL CONVERGENT BOUNDARY AND EXPECTED DIFFICULT TO
TIME LOW AMPLITUDE SHORTWAVES RIPPLING THROUGH THE FLOW WILL LIKELY
COMBINE TO FORCE ADDITIONAL CONVECTIVE COMPLEXES ACROSS THE UPPER
MIDWEST AND GREAT LAKES THROUGH AT LEAST TUESDAY...LIKELY DEVELOPING
ALONG THE NOSE OF A LLJ IN THE UPPER MIDWEST AND THEN ATTEMPTING TO
MAKE A RUN AT THE GREAT LAKES AND NORTHERN OHIO VALLEY FOLLOWING
CLOSE TO THE SHALLOW QUASI STATIONARY BOUNDARY. THERE ARE TOO MANY
MESOSCALE UNCERTAINTIES WRT TO MCS DEVELOPMENT/TRACK/TIMING AND
ASSOCIATED COMPOSITE/RESIDUAL OUTFLOWS THAT MAKE FORECASTING POPS/WX
IN THIS TYPE OF PATTERN VERY DIFFICULT. AS A RESULT DID NOT MAKE ANY
SIGNIFICANT CHANGES TO LOW CHC POPS TUESDAY INTO WEDNESDAY. THIS
UNCERTAINTY WITH CONVECTION/CLOUD DEBRIS/OUTFLOWS ALSO MAKES HIGH
TEMPS A CHALLENGE WITH NO CHANGES MADE. UPPER RIDGE AND ASSOCIATED
STRONG SUBSIDENCE LOOKS TO BUILD IN FOR THE MID TO LATE WEEK PERIOD
RESULTING IN MAINLY DRY WX AND TEMPERATURES WELL ABOVE
NORMAL...POSSIBLY APPROACHING THE UPPER 90S/NEAR 100 FOR SEVERAL
DAYS WITH HEAT RELATED HEADLINES EVENTUALLY POSSIBLE. WILL CONTINUE
TO MENTION HEAT/HUMIDITY CONCERNS IN THE HWO FOR NOW. A MORE
PRONOUNCED SHORTWAVE CRESTING THE UPPER RIDGE MAY HELP TO SUPPRESS
THE RIDGE AND FORCE ANOTHER FRONTAL BOUNDARY SOUTH INTO THE AREA BY
NEXT WEEKEND. THIS COULD BRING SHOWERS/STORMS AND POSSIBLY SOME
RELIEF FROM THE HEAT BY SOMETIME NEXT WEEKEND OR EARLY THE FOLLOWING
WEEK.

&&

.AVIATION/UPDATE...
18 UTC TAFS AND PRIOR/1219 PM ZFP UPDATE. INCRSD UPSTREAM CONVECTIVE
ORGANIZATION AMID STRONG INSTABILITY PER RAP/SREF/MODIFIED
SNDGS..NOTED EARLIER RAP PROG BIASED NEGATIVELY/UNDERESTIMATING WRT
OBS MLCAPE. AT PRESENT POOL OF STRONG 3500-4500 J/KG MLCAPE LAID
ACRS NRN INDIANA INTO WRN CWA. DEEP LAYER/EFFECTIVE SHEAR TO
MODEST...WITH HIEST VALUES TO REMAIN WELL NORTH/NORTHEAST OF CWA IN
ASSOCIATION WITH STRONGER NWRLY MID-TROPOSPHERIC FLOW. STILL
MATURING COLD POOL MERGERS ASSOCD W/UPSTREAM CONVECTION TO PROVIDE
PRIMARY DMG WIND THREAT LATE AFTN/ERLY EVE ACRS SWRN HALF OF CWA.
INITIATION OF NRN IL CONVECTION COMMENCED RAPIDLY AROUND 1430 UTC
NEAR KSQI PER OUTFLOW/PSBL GRAVITY WAVE EMISSION FROM ERLIER KOTM
CONVECTIVE BEHEMOTH...AND ASSOCD MARKED INCRS SWRLY LLVL FLOW PER
KDVN VWP. TIMING CONVECTION WITH BRIEF RESTRICTIONS DOWN INTO IFR
MET RANGE WITH FAIRLY HIGH CONFIDENCE...INTO KSBN 19-21 UTC AND
ABOUT AN HOUR THEREAFTER INTO KFWA WITH SUB-SEVERE GUSTS/SQUALLS
NOTED WITH INIT ISSNC...AND MONITOR CONVECTIVE TRENDS FOR POTN INCRS
TO GTE 50KTS GUSTS AS NEEDED. THEREAFTER VFR ANTICIPATED... SAVE FOR
PSBL SHALLOW RADIATIONAL BR POTNL NEAR DAYBREAK PER WETTED
GROUND/HIGH XOVER TEMPS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MURPHY
LONG TERM...STEINWEDEL
AVIATION...MURPHY
Hazardous weather outlook, Jul 1, 12:41 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 PM EDT SUN JUL 1 2012

INZ003-012>018-020-022>027-032>034-OHZ024-021645-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-VAN WERT-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT...
DELPHOS
1241 PM EDT SUN JUL 1 2012 /1141 AM CDT SUN JUL 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY
THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH ISOLATED
DAMAGING WIND GUSTS TO 65 MPH THE PRIMARY THREAT. ADDITIONALLY...
BRIEF HEAVY DOWNPOURS AND HAIL UP TO ONE INCH ARE ALSO POSSIBLE.

PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE
UPPER 90S TO AROUND 100.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON
HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD.

INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY
THROUGH SATURDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-025-021645-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...LIMA
1241 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO THIS EVENING. WHILE AN ISOLATED SEVERE STORM IS POSSIBLE...
THE GREATER CHANCE FOR SEVERE STORMS EXIST ALONG AND SOUTH OF A
LAPORTE TO FORT WAYNE INDIANA TO LIMA OHIO LINE.

PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE
MIDDLE TO UPPER 90S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON
HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD.

INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY
THROUGH SATURDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-021645-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1241 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON INTO EARLY THIS
EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. LOCALLY
HIGH WINDS AND WAVES ARE POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE
AFTERNOON OF THE MONDAY THROUGH WEDNESDAY PERIOD. STRONG GUSTY
WINDS ARE POSSIBLE WITH ANY STORMS THAT OCCUR DURING THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jul 1, 4:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     5 NE FORT WAYNE         41.13N  85.07W
07/01/2012  M59 MPH          ALLEN              IN   TRAINED SPOTTER

            ALONG GUST FRONT. SMALL TREE LIMBS DOWN

&&

BENTLEY
Local storm report, Jul 1, 4:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND DMG     1 S ANGOLA              41.62N  85.00W
07/01/2012                   STEUBEN            IN   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN. PEA SIZED HAIL REPORTED.

&&

BENTLEY
Local storm report, Jul 1, 4:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             3 W BERLIEN             41.63N  84.93W
07/01/2012  M0.75 INCH       STEUBEN            IN   TRAINED SPOTTER

            OVER 50 MPH WINDS ESTIMATED AS WELL.

&&

BENTLEY
Local storm report, Jul 1, 5:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
504 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     2 WSW EAST GILEAD       41.77N  85.12W
07/01/2012                   BRANCH             MI   EMERGENCY MNGR

            TREE BLOCKING ADAMS RD.

&&

BENTLEY
Local storm report, Jul 1, 5:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND GST     1 W COLUMBIA            41.63N  84.81W
07/01/2012  E70 MPH          STEUBEN            IN   NWS EMPLOYEE

            A LOT OF TREE DAMAGE. SEVERAL LARGE TREES SPLIT.

&&

BENTLEY
Local storm report, Jul 1, 5:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     2 W FLINT               41.65N  85.16W
07/01/2012                   STEUBEN            IN   TRAINED SPOTTER

            MANY 3 INCH TREE BRANCHES DOWN AT THE INTERSECTION OF
            900W AND 50N

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:52 PM EDTSevere Thunderstorm WarningIWXWilliams38 min
Jul 1, 5:09 PM EDTSevere Thunderstorm WarningIWXFulton51 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.